# SDR 97ZZZX4530

- Difficulty date: March 3, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5027F
- Make and model: Bbavia 8KCAB
- Aircraft serial: 57179
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Vent
- Part number: 41534
- Condition: Obstructed
- Location: Inverted System
- Component: 714147
- Stage of operation: AB
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AIRCRAFT EXPERIENCED ENGINE FAILURE DURING AEROBATIC FLIGHT.  PILOT ATTEMPTED TO RESTART ENGINE WITH NO SUCCESS.  AIRCRAFT LANDED ON ROAD, LOST DIRECTIONAL CONTROL, AND IMPACTED A FENCE PARALLELING THE ROAD.  SUBSTANTIAL DAMAGE WAS DONE.  INVESTIGATION WAS DONE ON FUEL SYSTEM BY NTSB AND RESULTED IN FINDING CONTAMINATION IN THE FUEL IN THE HEADER TANK WHEN IT WAS DRAINED.  ALSO, INVERTED FUEL VENT WAS FOUND TO HAVE OVER 50 PERCENT OBSTRUCTION AT AN ELBOW FITTING OF A SOLID MATERIAL THAT COVERED THE INLET.  THE SHAPE OF THE PARTICLE CONFORMED TO THE SHAPE OF THE UNOBSTRUCTED PORTION OF THE ELBOW INLET AND EDGE.
